MAUDE Adverse Event Report: CARDIOVASCULAR SYSTEMS INC. DIAMONDBACK 360 CORONARY ORBITAL ATHERECTOMY SYSTEM; CORONARY ATHERECTOMY DEVICE

CARDIOVASCULAR SYSTEMS INC. DIAMONDBACK 360 CORONARY ORBITAL ATHERECTOMY SYSTEM; CORONARY ATHERECTOMY DEVICE
Model Number DBEC-125
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 01/16/2024
Type of Reportable Event Serious Injury
Event or Problem Description
The intended procedure was left heart catheterization with percutaneous coronary intervention on a patient.The diamondback 360 coronary orbital atherectomy device (oad) was used in the right coronary artery and circumflex artery.Upon removal of oad, it was observed that the tip of the oad proximal to burr was broken off.The fragment was retrieved on the guide wire.Breakage was noted after atherectomy was complete and after vessel preparation was finished.Medwatch report number: (b)(4).
 
Additional Manufacturer Narrative
The investigation is ongoing.A final report will be submitted once the investigation is complete.Medwatch report number: (b)(4).Csi id: (b)(4).
 
Additional Manufacturer Narrative
The diamondback 360 coronary orbital atherectomy device (oad) was returned with the coronary guide wire engaged in the fractured distal section.The returned 0.012" wire could not pass the shipping damage.After removal of the damage, the returned wire was able to pass the remaining driveshaft and handle assembly without issue.The fractured driveshaft sections were sent for scanning electron microscopic (sem) analysis.Driveshaft flexing at the weld location can initiate a fatigue failure, and sem analysis identified possible fatigue striations at the site of the driveshaft fracture.It was hypothesized that this driveshaft underwent excessive flexing near the crown due to spinning in excessive tortuosity or resistance that pushed the driveshaft into a tight bend shape, although the exact root cause of this reported complaint is undetermined.The device history record for this oad lot number has been reviewed.No issues or discrepancies were noted during this review that would have contributed to the reported event.The device met material, assembly, and quality control requirements.Csi id: (b)(6).

Brand Name
DIAMONDBACK 360 CORONARY ORBITAL ATHERECTOMY SYSTEM
Common Device Name
CORONARY ATHERECTOMY DEVICE
Manufacturer (Section D)
CARDIOVASCULAR SYSTEMS INC.
1225 old highway 8 nw
st. paul MN 55112
Manufacturer (Section G)
CARDIOVASCULAR SYSTEMS INC.
1225 old highway 8 nw
st. paul 55112
Manufacturer Contact
keerthi bangalore ramanath
1225 old highway 8 nw
st. paul 55112
MDR Report Key18978009
Report Number3004742232-2024-00140
Device Sequence Number6638997
Product Code MCX
UDI-Device Identifier10850026568087
UDI-Public(01)10850026568087(17)250831(10)504272-1
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P130005
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/12/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2025
Device Model NumberDBEC-125
Device Catalogue Number7-10060-09
Device Lot Number504272-1
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/27/2024
Supplement Date Received by Manufacturer04/02/2024
Initial Report FDA Received Date03/26/2024
Supplement Report FDA Received Date04/12/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/15/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age79 YR
Patient SexFemale
Patient Weight75 KG
Patient RaceWhite